Texas, 2025Flash Flood in Texas, August 29, 2025
August 29, 2025 · NWS EPZ · 1 event in 1 county or zone
An upper high over the Permian Basin brought deep monsoonal moisture into far west Texas. Early evening thunderstorms developed over the Fabens area and brought over 2 inches of rain and flash flooding to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper high over the Permian Basin brought deep monsoonal moisture into far west Texas. Early evening thunderstorms developed over the Fabens area and brought over 2 inches of rain and flash flooding to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 29, 4:29 PM MST, 2 hours 1 minute earlier. Its key messages:
- Updated at 524 PM MDT Fri Aug 29 2025
- Scattered to numerous showers and thunderstorms will start this afternoon and continue off and on through Monday morning. Temperatures will be falling into the 80s by Sunday for the lowlands.
- Thunderstorms through the weekend will have the potential to produce locally heavy rainfall and flash flooding, especially in the high terrain.
- Precip chances will diminish Monday into Tuesday.
Area forecast discussion, Aug 29, 4:29 PM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
529 PM MDT Fri Aug 29 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 524 PM MDT Fri Aug 29 2025
- Scattered to numerous showers and thunderstorms will start this
afternoon and continue off and on through Monday morning.
Temperatures will be falling into the 80s by Sunday for the
lowlands.
- Thunderstorms through the weekend will have the potential to
produce locally heavy rainfall and flash flooding, especially
in the high terrain.
- Precip chances will diminish Monday into Tuesday.
&&
.DISCUSSION...
Issued at 1120 AM MDT Fri Aug 29 2025
An active weather pattern for the upcoming holiday weekend as the
upper high currently over the region gets broken down by an upper
trough crossing the central/northern Rockies. This will initially
bring a weakness in the upper flow pattern across the Borderland
and then a weak back door front pushes in from the east. There's
already plenty of moisture in place with PW's on the 12Z EPZ
sounding showing 1.34" and this is only expected to rise through
the weekend with areas of the lowlands getting up to around 1.5"
which is well above normal for this time of the year. Initial
round of storms will be this afternoon and into the evening as
storms form off the mountains and then push SE through the area.
The far west may miss out on this round of storms. Expect these
storms to be more pop and drop with slow storm motions. This will
allow for some locally heavy rain to fall. Rain will likely linger
over far eastern areas into the overnight hours.
Going into Sat/Sun, frontal boundary will be pushing in from the
east and a more noticeable upper weakness develops and sits around
the area into Sunday. Fairly strong indication from GFS and CAMS
for some heavy rain to develop by early afternoon on the eastern
slopes of the Sacs with bullseyes of 2+" showing up. With the
recent burn areas and flooding up there, went ahead and issues a
Flood Watch. Storms will then push onto the lowlands as the front
pushes west through the evening. This sets up a nice wind profile
for heavy rain and slow storms motions combined with the upper
level feature. Models seem to be dropping QPF amounts from run to
run for Sat night through Sun night, but with 1.5" PW's and weak
flow aloft, still have a concern for flooding. 95th Percentiles on
the NBM are in the 1-1.5" range which seems reasonable, but with
some very efficient rain producing storms given the forecast
soundings, may be looking at the potential for several inches.
Will let the next shift look at potentially expanding/extending
watch to the lowlands for this period of time.
There has been a trend among operational and ensemble members to
bring drier air into the area quicker and basically putting an end
to rain chances by midday Monday. NBM PoPs did seem high up north
and haven't caught up to this trend, but it is looking like the
northern end of the moisture plume will linger near the Mexico
border region. Kept some chance PoPs going along the border for
Monday afternoon, but if the trend continues it could very well
remain dry for all areas making for a nice Labor Day afternoon
with highs in the 80s.
Upper ridge axis builds back into the area for Tuesday with a
generally dry day expected with highs remaining in the 80s. Some
moisture starts to move into northern areas as additional features
drop down the east side of the ridge and we bring back a chance
for at least mountain thunderstorms by Wed and continuing into the
end of the week. Temperatures during this period will be near to
slightly above normal.
&&
.AVIATION...
(00Z TAFS)
Issued at 524 PM MDT Fri Aug 29 2025
Increasing moisture and instability has lead to more widespread
rain shower and thunderstorm activity across the region this
afternoon. This will continue well into the evening, and possibly
overnight. Expect winds to be in SW to W in the 5-15 kt range
generally. However, storm outflows will give brief erratic, and
variable gusts, of 35-45 kts. Skies will vary from SCT130 well
away from storms, to SCT-BKN080 BKN-OVC120 in VCTY of storms.
Generally VFR conditions, but tempo/iso MVFR/IFR with passing
storms due to lower CIGs BKN060/lower VSBY 3-5SM in +RA, or
1/2-1SM in BLDU with outflow boundaries.
&&
.FIRE WEATHER...
Issued at 1120 AM MDT Fri Aug 29 2025
Moisture has increased across the area and widespread rain is
expected through the weekend. Locally heavy rain is possible,
especially on the eastern slopes of the Sacs Saturday. In general,
expect around a quarter of an inch of rain out west to a half to
three-quarters of an inch further east and higher amounts in the
mountains. Drier air moves in by late Monday and into midweek with
temperatures near to slightly above normal and RH's dropping into
the 20s lowlands and 30s/40s in the mountains.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 91 69 83 / 60 40 70 70
Sierra Blanca 66 88 64 80 / 60 70 70 80
Las Cruces 66 88 66 82 / 70 50 60 70
Alamogordo 66 88 64 80 / 60 60 50 70
Cloudcroft 51 64 46 57 / 70 80 60 90
Truth or Consequences 65 88 64 84 / 50 40 40 70
Silver City 61 82 61 77 / 50 50 40 80
Deming 67 91 65 83 / 60 50 60 70
Lordsburg 67 89 66 84 / 40 30 40 60
West El Paso Metro 71 90 68 81 / 70 40 70 70
Dell City 66 89 65 80 / 50 60 60 70
Fort Hancock 69 92 69 85 / 60 60 70 80
Loma Linda 64 84 62 74 / 60 50 60 70
Fabens 69 91 68 83 / 50 40 60 70
Santa Teresa 68 89 67 82 / 70 40 70 70
White Sands HQ 68 89 67 80 / 70 50 60 80
Jornada Range 66 88 65 82 / 70 50 60 80
Hatch 66 90 65 82 / 60 50 60 70
Columbus 68 90 67 82 / 60 40 60 60
Orogrande 65 87 64 78 / 60 50 50 70
Mayhill 55 76 52 64 / 70 80 60 90
Mescalero 55 77 51 67 / 70 70 60 90
Timberon 52 74 51 65 / 70 80 60 80
Winston 53 81 52 79 / 50 50 40 80
Hillsboro 61 87 59 82 / 60 50 40 80
Spaceport 64 88 63 85 / 70 50 50 70
Lake Roberts 56 82 57 77 / 50 50 40 80
Hurley 61 84 61 78 / 50 50 40 70
Cliff 63 90 62 87 / 30 40 30 70
Mule Creek 61 85 60 84 / 20 30 20 60
Faywood 62 84 61 77 / 60 50 50 80
Animas 67 89 66 84 / 50 40 50 60
Hachita 66 87 64 82 / 60 40 60 70
Antelope Wells 64 87 63 82 / 70 50 60 70
Cloverdale 61 82 62 81 / 60 50 60 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch from Saturday afternoon through Sunday evening for
East Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-West Slopes Sacramento Mountains
Below 7500 Feet.
&&
FORECASTER...14-BirdIn the hours before
Special weather statement, Aug 29, 5:49 PM MST, 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
649 PM MDT Fri Aug 29 2025
TXZ419-420-423-300115-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
649 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 715 PM MDT...
At 649 PM MDT, Doppler radar was tracking a strong thunderstorm near
Indian Cliffs Ranch. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fabens, Tornillo, and Indian Cliffs Ranch.
This includes Interstate 10 in Texas between mile markers 45 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 10600 3145 10604 3156 10621 3167 10600
TIME...MOT...LOC 0049Z 150DEG 1KT 3154 10604
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DENNHARDTFlash Flood, El Paso
- When
- August 29, 6:30 PM MST to 7:30 PM MST
- Where
- El Paso County, 5.47 mi NE of Fabens Arpt to 6.98 mi ENE of Fabens Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.567, -106.075
Radar estimated almost 2.5 inches of rainfall north of Fabens which created ponding of water as well as water running into structures including a restaurant in the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, August 29 to 31, 2025$33 million · 1 event
- Flash Flooding and Damaging Winds in Texas, August 29, 2025$35,000 · 61 kt wind · 4 events
- Flash Flooding in Louisiana, August 29, 20257 events
- Flash Flooding in Texas, August 29, 20256 events
- Flash Flooding and Damaging Winds in New Mexico, August 29, 202561 kt wind · 6 events
- Hail and Damaging Winds in Kansas, August 29, 20251.5 in hail · 6 events
- Tornado in Minnesota, August 29, 20255 events
- Damaging Winds in Nebraska, August 29, 202563 kt wind · 5 events
- Heavy Rain in Florida, August 29, 20254 events
- Damaging Winds in Colorado, August 29, 202557 kt wind · 3 events
- Heavy Rain in Georgia, August 29, 20252 events
- Waterspouts in South Atlantic Coastal Waters, August 29, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290139.